Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 151, NWS Sioux Falls, SD

July 15, 2011Minnehaha County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Jul 15, 2011, 4:35 PM CDT for Minnehaha County, South Dakota. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2011, 4:35 PM CDT (21:35 UTC)
Expired
Jul 17, 2011, 7:43 AM CDT
In force
39 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Minnehaha County, SD

The radar

The Sioux Falls radar (KFSD), 11 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skunk Creek near Hartford (HTFS2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06481493, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WGUS43 KFSD 152135
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
435 PM CDT FRI JUL 15 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  SKUNK CREEK NEAR HARTFORD 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC099-170135-
/O.NEW.KFSD.FL.W.0151.110715T2135Z-000000T0000Z/
/HTFS2.1.ER.110715T1907Z.110715T2100Z.000000T0000Z.NO/
435 PM CDT FRI JUL 15 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SKUNK CREEK NEAR HARTFORD.
* UNTIL FURTHER NOTICE.
* AT 04PM FRIDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE LOWER BANKS ON BOTH SIDES OF SKUNK 
  CREEK ARE OVERTOPPED FLOODING LOW LYING PASTURE LAND. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

SKUNK CREEK
HTFS2    10.0   10.34 FRI 4 PM    10.5  TUE JUL 12

MG
2 follow-up statements
524 
WGUS83 KFSD 161500
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 AM CDT SAT JUL 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...NEBRASKA...MINNESOTA...

  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON
  SKUNK CREEK NEAR HARTFORD
  BIG SIOUX RIVER NEAR BRUCE
  BIG SIOUX RIVER NEAR BROOKINGS 
  BIG SIOUX RIVER NEAR DELL RAPIDS 
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 
  BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF 
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
  BIG SIOUX RIVER AT SIOUX CITY
  SPLIT ROCK CREEK BELOW JASPER
  SPLIT ROCK CREEK NEAR CORSON 
  ROCK RIVER AT ROCK RAPIDS 
  OCHEYEDAN RIVER NEAR SPENCER 
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER ABOVE SPENCER
  LITTLE SIOUX RIVER AT SPENCER
  LITTLE SIOUX RIVER AT LINN GROVE
  LITTLE SIOUX RIVER AT CHEROKEE
  LITTLE SIOUX RIVER NEAR CORRECTIONVILLE 
  DES MOINES RIVER AT JACKSON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-059-171900-
/O.CON.KFSD.FL.W.0135.000000T0000Z-000000T0000Z/
/MIFI4.3.ER.000000T0000Z.110715T1245Z.000000T0000Z.NR/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 04PM FRIDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 16.0 FEET...170TH AVENUE FROM HIGHWAY 9 TO 140TH 
  STREET IS FLOODED. 

$$

IAC041-059-171859-
/O.CON.KFSD.FL.W.0132.000000T0000Z-000000T0000Z/
/LSSI4.2.ER.110711T1533Z.110715T2045Z.000000T0000Z.UU/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 15.0 FEET...290TH STREET NORTH OF THE GAGE BEGINS 
  FLOODING AS WELL AS 180TH AVENUE SOUTHEAST OF THE GAGE. 

$$

IAC041-171859-
/O.CON.KFSD.FL.W.0133.000000T0000Z-000000T0000Z/
/SPWI4.3.ER.000000T0000Z.110716T1345Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 08AM SATURDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 15.1 FEET 
  BY 7 AM SUNDAY.
* AT STAGES NEAR 16.5 FEET...HIGHWAY 71 AND HIGHWAY 18 BEGIN TO 
  FLOOD...AND WEST PARK STREET...1ST STREET...AND 2ND STREET IN
  SPENCER ARE FLOODED. SOME HOMES AND BUSINESSES IN THE SOUTHERN
  PORTIONS OF SPENCER ARE ALSO FLOODED. 

$$

IAC021-041-171859-
/O.CON.KFSD.FL.W.0131.000000T0000Z-000000T0000Z/
/LNNI4.3.ER.000000T0000Z.110718T0000Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.6 FEET BY SUNDAY JULY 17 
  THEN BEGIN FALLING.

$$

IAC035-171859-
/O.CON.KFSD.FL.W.0147.110716T2159Z-000000T0000Z/
/CHKI4.2.ER.110716T2159Z.110719T1200Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT CHEROKEE.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 07AM SATURDAY THE STAGE WAS ESTIMATED AT 16.7 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM SATURDAY AND CREST NEAR 
  21.3 FEET BY TUESDAY JULY 19.
* AT STAGES NEAR 21.0 FEET...OLD HIGHWAY 5 EAST BEGINS TO FLOOD...AND
  SOME HOMES...BUSINESSES...AND ROADS IN CHEROKEE BEGIN FLOODING. 

$$

IAC193-171859-
/O.EXT.KFSD.FL.W.0150.110720T2100Z-000000T0000Z/
/CRRI4.1.ER.110720T2100Z.110721T1800Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR CORRECTIONVILLE.
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 PM WEDNESDAY AND CREST NEAR 
  19.7 FEET BY THURSDAY JULY 21.
* AT STAGES NEAR 19.5 FEET...IOWA HIGHWAY 31 SOUTH WILL BEGIN 
  FLOODING. 

$$

SDC005-171859-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 16.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.0 FEET BY THURSDAY JULY 28 
  THEN BEGIN FALLING.
* AT STAGES NEAR 16.5 FEET...JERSEY...RIVERSIDE...AND SHERMAN WILL 
  BEGIN FLOODING. 

$$

SDC111-171859-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 15.3 FEET FOR THE NEXT
  SEVERAL DAYS.
* AT STAGES NEAR 15.0 FEET...MANY OF THE COUNTY ROADS IN THE AREA ARE
  IMPASSABLE...AND SOME ROADS ARE UNDER WATER FOR AS MUCH AS 1/2
  MILE. 

$$

SDC035-061-171859-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 08AM SATURDAY THE STAGE WAS 21.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 21.0 FEET FOR THE NEXT
  SEVERAL DAYS.
* AT STAGES NEAR 21.5 FEET...SHANNARD ROAD IS FLOODED. 

$$

SDC067-135-171859-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 15.2 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 15.1 FEET FOR THE NEXT
  SEVERAL DAYS.
* AT STAGES NEAR 15.5 FEET...431ST AVENUE IS FLOODED WHERE IT CROSSES
  THE RIVER IN NORTHWESTERN YANKTON COUNTY. 

$$

SDC135-171859-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT
  SEVERAL WEEKS.
* AT STAGES NEAR 16.0 FEET...SW JIM RIVER ROAD NEAR 301ST STREET 
  FLOODS. 

$$

SDC011-171859-
/O.CON.KFSD.FL.W.0136.000000T0000Z-000000T0000Z/
/BRCS2.1.ER.110712T1730Z.110713T1145Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 08AM SATURDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER OVERFLOW. 

$$

SDC011-101-171859-
/O.EXT.KFSD.FL.W.0152.000000T0000Z-110718T1200Z/
/BRKS2.1.ER.000000T0000Z.110716T1315Z.110717T1200Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL MONDAY MORNING.
* AT 08AM SATURDAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY JULY 17.
* AT STAGES NEAR 9.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND FARM 
  LANDS BEGIN FLOODING ON THE LEFT BANK OF THE RIVER. THE ROAD SOUTH
  OF THE BROOKINGS WATER TREATMENT PLANT IS FLOODED, AS IS 217TH
  STREET BETWEEN 468TH AND 469TH AVENUES. 

$$

SDC099-101-171859-
/O.EXT.KFSD.FL.W.0138.000000T0000Z-110718T0800Z/
/DERS2.1.ER.110714T1326Z.110715T0445Z.110717T0800Z.NO/
1000 AM CDT SAT JUL 16 2011

...FLOOD WARNING EXTENDED UNTIL 3 AM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL LATE SUNDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 12.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY JULY 17.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
  OF THE RIVER BEGIN TO FLOOD. 

$$

SDC099-171859-
/O.EXT.KFSD.FL.W.0139.000000T0000Z-110719T0308Z/
/SFLS2.1.ER.110715T0030Z.110716T0730Z.110718T0308Z.NO/
1000 AM CDT SAT JUL 16 2011

...FLOOD WARNING EXTENDED UNTIL 10 PM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL MONDAY EVENING.
* AT 09AM SATURDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY JULY 17.
* AT STAGES NEAR 14.0 FEET...SOME FARM BUILDINGS BETWEEN RENNER AND 
  SIOUX FALLS ARE THREATENED BY HIGH WATER. 

$$

IAC119-SDC083-099-171859-
/O.EXT.KFSD.FL.W.0149.000000T0000Z-110718T1115Z/
/SXFS2.1.ER.110715T0241Z.110716T1430Z.110717T1115Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL MONDAY MORNING.
* AT 09AM SATURDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY JULY 17.
* AT STAGES NEAR 18.0 FEET...SIGNIFICANT AMOUNTS OF RURAL LAND 
  DOWNSTREAM OF SIOUX FALLS...AND THE SALVAGE YARD IN EXTREME EASTERN 
  SIOUX FALLS...WILL BEGIN TO FLOOD. 

$$

IAC167-SDC083-127-171859-
/O.CON.KFSD.FL.W.0126.000000T0000Z-000000T0000Z/
/HAWI4.2.ER.110713T0936Z.110718T0600Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 07AM SATURDAY THE STAGE WAS ESTIMATED AT 17.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.1 FEET BY MONDAY JULY 18 
  THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA 
  SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER. 

$$

IAC149-SDC127-171859-
/O.CON.KFSD.FL.W.0127.000000T0000Z-000000T0000Z/
/AKRI4.3.ER.110713T0840Z.110719T0000Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.2 FEET BY MONDAY JULY 18 
  THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...HIGHWAY 48 NEAR AKRON IS FLOODED. 

$$

IAC193-NEC043-SDC127-171859-
/O.CON.KFSD.FL.W.0089.000000T0000Z-000000T0000Z/
/SXCI4.1.ER.000000T0000Z.110720T1200Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 08PM FRIDAY THE STAGE WAS 100.4 FEET.
* FLOOD STAGE IS 99.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 103.2 FEET BY WEDNESDAY JULY 
  20 THEN BEGIN FALLING.

$$

IAC041-171859-
/O.EXT.KFSD.FL.W.0142.000000T0000Z-110720T1600Z/
/SPOI4.3.ER.110714T1609Z.110716T0245Z.110719T1600Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL WEDNESDAY MORNING.
* AT 09AM SATURDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY JULY 19.
* AT STAGES NEAR 10.5 FEET...MAJOR AGRICULTURAL FLOODING BEGINS AND 
  SOME COUNTY ROADS ARE ALSO FLOODED. 

$$

MNC133-SDC099-171859-
/O.CON.KFSD.FL.W.0145.000000T0000Z-000000T0000Z/
/JSPM5.2.ER.110714T1406Z.110715T0230Z.000000T0000Z.UU/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SPLIT ROCK CREEK BELOW JASPER.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 92.9 FEET.
* FLOOD STAGE IS 91.0 FEET.

$$

SDC099-171725-
/O.EXT.KFSD.FL.W.0148.000000T0000Z-110717T1725Z/
/COSS2.1.ER.110714T2057Z.110716T0300Z.110716T1725Z.NO/
1000 AM CDT SAT JUL 16 2011

...FLOOD WARNING EXTENDED UNTIL 12 PM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE SPLIT ROCK CREEK NEAR CORSON.
* UNTIL SUNDAY AFTERNOON.
* AT 08AM SATURDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 8.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JULY 16.
* AT STAGES NEAR 8.5 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL 
  LAND BEGINS. 

$$

SDC099-171859-
/O.CON.KFSD.FL.W.0151.000000T0000Z-000000T0000Z/
/HTFS2.1.ER.110715T1907Z.110716T0515Z.000000T0000Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK CREEK NEAR HARTFORD.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE LOWER BANKS ON BOTH SIDES OF SKUNK 
  CREEK ARE OVERTOPPED FLOODING LOW LYING PASTURE LAND. 

$$

IAC119-171859-
/O.EXT.KFSD.FL.W.0141.000000T0000Z-110718T1617Z/
/RAPI4.1.ER.110715T0522Z.110716T1315Z.110717T1617Z.NO/
1000 AM CDT SAT JUL 16 2011

...FLOOD WARNING EXTENDED UNTIL 11 AM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* UNTIL MONDAY MORNING.
* AT 09AM SATURDAY THE STAGE WAS 15.5 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL FALL BELOW FLOOD
  STAGE ON SUNDAY JULY 17.
* AT STAGES NEAR 16.0 FEET...THE HIGHER BANKS ON THE LEFT SIDE OF THE
  RIVER...AND THE LOWER BANKS ON THE RIGHT SIDE...WILL BEGIN
  FLOODING. 

$$

MNC063-171859-
/O.EXT.KFSD.FL.W.0143.000000T0000Z-110721T0600Z/
/JCKM5.1.ER.110715T1344Z.110718T0000Z.110720T0600Z.NO/
1000 AM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT JACKSON.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SATURDAY JULY
  16.
* FORECAST...THE RIVER WILL REMAIN NEAR 12.1 FEET FOR THE NEXT
  SEVERAL DAYS.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS 
  ON NON-LEVEED PORTIONS OF THE RIVER. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   17.36 FRI 5 PM                      17.5  FRI JUL 15
LSSI4    10.0   14.16 SAT 9 AM                      14.4  FRI JUL 15
SPWI4    10.0   16.35 SAT 9 AM                      16.4  SAT JUL 16
LNNI4    18.0   20.44 SAT 9 AM    21.6  SUN 7 PM 
CHKI4    17.0  E16.70 SAT 7 AM    21.3  TUE 7 AM 
CRRI4    19.0   14.56 SAT 9 AM    19.7  THU 1 PM 

JAMES RIVER
HURS2    11.0   16.09 SAT 9 AM    17.0  THU 1 PM 
FORS2    12.0   15.27 SAT 9 AM                      15.7  WED JUL 06
JRMS2    17.0   21.00 SAT 9 AM                      21.7  WED JUL 06
SCOS2    13.0   15.21 SAT 9 AM                      16.2  FRI JUL 08
YNNS2    12.0   14.96 SAT 9 AM                      16.6  THU JUL 07

BIG SIOUX RIVER
BRCS2     8.0    8.02 SAT 9 AM                       8.2  WED JUL 13
BRKS2     9.0    9.24 SAT 9 AM                       9.2  SAT JUL 16
DERS2    12.0   12.72 SAT 9 AM                      13.8  THU JUL 14
SFLS2    12.0   13.35 SAT 9 AM                      13.4  SAT JUL 16
SXFS2    16.0   17.94 SAT 9 AM                      17.9  SAT JUL 16
HAWI4    15.0  E17.10 SAT 7 AM    20.1  MON 1 AM  
AKRI4    16.0   17.43 SAT 9 AM    20.2  MON 7 PM  
SXCI4    99.0  100.40 FRI 9 PM   103.2  WED 7 AM 

OCHEYEDAN RIVER
SPOI4     8.0   10.95 SAT 9 AM                       11.6  FRI JUL 15

SPLIT ROCK CREEK
JSPM5    91.0   92.92 SAT 9 AM                       95.2  THU JUL 14
COSS2     8.5    9.14 SAT 9 AM                       11.5  FRI JUL 15

SKUNK CREEK
HTFS2    10.0   10.18 SAT 9 AM                       10.6  FRI JUL 15

ROCK RIVER
RAPI4    13.0   15.47 SAT 9 AM                       15.5  SAT JUL 16

WEST FORK DES MOINES RIVER
JCKM5    12.0   12.05 SAT 9 AM                       12.1  SAT JUL 16

MG
465 
WGUS83 KFSD 171243
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
743 AM CDT SUN JUL 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  BIG SIOUX RIVER NEAR BRUCE 
  BIG SIOUX RIVER NEAR DELL RAPIDS 
  SPLIT ROCK CREEK NEAR CORSON 
  SKUNK CREEK NEAR HARTFORD 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC011-171313-
/O.CAN.KFSD.FL.W.0136.000000T0000Z-110717T1243Z/
/BRCS2.1.ER.110712T1730Z.110713T1145Z.000000T0000Z.NO/
743 AM CDT SUN JUL 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* AT 06AM SUNDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER OVERFLOW. 

$$

SDC099-101-171313-
/O.CAN.KFSD.FL.W.0138.000000T0000Z-110718T0800Z/
/DERS2.1.ER.110714T1326Z.110715T0445Z.110717T1100Z.NO/
743 AM CDT SUN JUL 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 07AM SUNDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 6 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.2 FEET BY 7 AM 
  MONDAY.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
  OF THE RIVER BEGIN TO FLOOD. 

$$

SDC099-171313-
/O.CAN.KFSD.FL.W.0148.000000T0000Z-110717T1725Z/
/COSS2.1.ER.110714T2057Z.110716T0300Z.110717T0137Z.NO/
743 AM CDT SUN JUL 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SPLIT ROCK CREEK NEAR CORSON.
* AT 06AM SUNDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 8.5 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 9 PM 
  SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.0 FEET BY 7 AM 
  MONDAY.

$$

SDC099-171313-
/O.CAN.KFSD.FL.W.0151.000000T0000Z-110717T1243Z/
/HTFS2.1.ER.110715T1907Z.110716T0515Z.000000T0000Z.NO/
743 AM CDT SUN JUL 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SKUNK CREEK NEAR HARTFORD.
* AT 07AM SUNDAY THE STAGE WAS 9.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE LOWER BANKS ON BOTH SIDES OF SKUNK 
  CREEK ARE OVERTOPPED FLOODING LOW LYING PASTURE LAND. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED    RECENT OBSERVED
         STAGE  STAGE  TIME        CREST TIME

BIG SIOUX RIVER
BRCS2     8.0    7.80 SUN 7 AM       8.2  WED JUL 13
DERS2    12.0   11.97 SUN 7 AM      13.8  THU JUL 14

SPLIT ROCK CREEK
COSS2     8.5    8.13 SUN 7 AM      11.5  FRI JUL 15

SKUNK CREEK
HTFS2    10.0    9.47 SUN 7 AM      10.6  FRI JUL 15

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 15, 3:37 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 15, 3:37 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 PM CDT FRI JUL 15 2011

.DISCUSSION...
THUNDERSTORMS CONTINUE TO INTENSIFY AS THEY LEAVE THE CWA INTO
SOUTHERN MINNESOTA. ANOTHER AREA ALSO BEGINNING TO DEVELOP NEAR
INTERSTATE 80 IN NEBRASKA. BETWEEN THESE TWO AREAS THE MAIN WAVE IS
MOVING THROUGH AND UPPER LEVEL SUPPORT IS DIMINISHING. THIS SHOULD
SET UP A MOSTLY DRY EVENING...ALTHOUGH STILL PLENTY OF MOISTURE AND
WEAK SUPPORT TO POP AN ISOLATED THUNDERSTORM. BUT...WITH VIRTUALLY
NO SHEAR NOT EXPECTING HIGH CAPE VALUES NEAR 3000 J/KG TO PRODUCE
ANYTHING OTHER THEN SPOTTY HEAVY RAIN AND GUSTY WINDS WITH THE
THUNDERSTORMS. OTHERWISE...AS THE INVERSION REDEVELOPS TONIGHT DEW
POINTS SHOULD CLIMB BACK INTO THE MID 70S IN THOSE AREAS THAT HAVE
EITHER MIXED OUT A BIT...SC SD...OR HAVE HAD SOME MOISTURE SCOURED
OUT BY THUNDERSTORMS...SW MN. THIS WILL SET UP A VERY HUMID AND
SOMEWHAT UNCOMFORTABLE EVENING FOR MOST LOCATIONS. LOWS LIKELY TO BE
IN THE LOWER TO MIDDLE 70S. /08

A FEW LINGERING THUNDERSTORMS POSSIBLE INTO SW MN AND NW IA SATURDAY
MORNING...OTHERWISE THE BUILDING UPPER LEVEL RIDGE WILL KEEP CHANCES
FOR THUNDERSTORMS VERY LOW THROUGH AT LEAST WENDESDAY. IT WOULD NOT
BE OUT OF THE QUESTION TO POP AN ISOLATED LATE AFTERNOON OR EARLY
EVENING THUNDERSTORM GIVEN DEEP MOISTURE AND MAX SOLAR HEATING.

MAIN STORY THROUGH THE EXTENDED REMAINS THE HEAT. MODLES CONSISENT
OPRESSIVE HEAT IN PLACE INTO WEDNESDAY WITH AN UPPER RIDGE HOLDING
ACROSS THE CENTRAL AND NORTHERN PLAINS. DAYTIME HIGHS GENERALLY IN
THE 90S WITH MAXIMUM HEAT INDICIES HITTING 105 TO 110. IT WILL NOT
COOL DOWN MUCH AT NIGHT EITHER WITH LOWS IN THE 70S TO NEAR 80
DEGREES. RIDGE SHOULD BREAK DOWN SOME BY MID WEEK BUT THE QUESTION
IS TO WHAT EXTENT. MODEL TRENDS HAS BEEN FOR SLOWER RIDGE
FLATTENING...ALTHOUGH A SHORTWAVE TROUGH SHOULD RIDE ALONG THE
CANADIAN BORDER WED AND THU. THIS WOULD PUSH A COLD FRONT THROUGH ND
WHICH COULD REACH AS FAR SOUTH AS NORTHERN NEBRASKA AND IA. NOT
COVINCED IT WILL MAKE IT THAT FAR...BUT ENOUGH UNCERTAINTY THAT LOW
END POPS HAVE BEEN INTRODUCED...ALONG WITH SLIGTLY COOLER
TEMPERATURES...ALBEIT STILL PLENTY WARM. IF THE FRONT DEOS REACH THE
FORCAST AREA AND THUNDERSTORMS DEVELOP...HIGH TEMPERATURES WOULD
LIKELY BE 5 TO 10 DEGREES COOLER THE CURRENT FORCAST. FARTHER OUT
MODELS GERERALLY HOLDING THE RIDGE IN PLACE OVER THE CENTRAL PLAINS
INTO NEXT WEEKEND...SO NOT EXPECTING ANY EXTENDED BREAK FROM THE
HEAT ANYTIME SOON. /97

&&

.AVIATION...
PRETTY MUCH EXPECTING VFR THROUGH THE NIGHT. A FEW THUNDERSTORMS
POSSIBLE THIS EVENING WITH THE BETTER CHANCES AROUND KSUX. ANY OF
THESE THUNDERSTORMS COULD BRIEFLY DROP VISIBILITIES AND CEILINGS TO
IFR. OTHERWISE...LATE TONIGHT AND EARLY TOMORROW MORNING SOME SPOTTY
LIFR FOG WILL BE POSSIBLE BUT SHOULD REMAIN VERY ISOLATED. /08

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...EXCESSIVE HEAT WARNING UNTIL 1 AM CDT WEDNESDAY FOR IAZ020>022-
     031-032.

     EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 1 AM CDT WEDNESDAY
     FOR IAZ001>003-012>014.

MN...EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 1 AM CDT WEDNESDAY
     FOR MNZ071-072-080-081-089-090-097-098.

NE...EXCESSIVE HEAT WARNING UNTIL 1 AM CDT WEDNESDAY FOR NEZ013-014.

SD...EXCESSIVE HEAT WARNING UNTIL 1 AM CDT WEDNESDAY FOR SDZ038-039-
     050-052>054-057>060-063>065-068>071.

     EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 1 AM CDT WEDNESDAY
     FOR SDZ040-055-056-061-062-066-067.

&&
Hazardous weather outlook, Jul 15, 11:33 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1133 AM CDT FRI JUL 15 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1133 AM CDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH EAST
THROUGH THE DAY...WITH A FEW STRONGER THUNDERSTORMS EXPECTED TO
DEVELOP FROM MID AFTERNOON INTO EARLY EVENING. THE HIGHEST
PROBABILITY OF AN ISOLATED THUNDERSTORMS WILL BE ALONG AND EAST
OF INTERSTATE 29 WHERE THE MAIN THREAT WILL BE LOCALIZED HEAVY
RAINFALL AND WIND GUSTS TO 60 MPH.

FLOODING...
MINOR TO MODERATE CRESTS ABOVE FLOOD STAGE CAN BE EXPECTED ACROSS
MANY LOCAL RIVERS AND STREAMS THE NEXT FEW DAYS DUE TO RECENT
HEAVY RAINS.

RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO
LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS
BETWEEN CHAMBERLAIN AND SIOUX CITY.

ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER
NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX
CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER.

EXCESSIVE TEMPERATURES...
HEAT INDICES WILL CLIMB TO AROUND 100 DEGREES THIS AFTERNOON
SOUTHWEST OF A HURON SOUTH DAKOTA TO STORM LAKE IOWA LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS HEAT INDICES OF 100 TO 110 DEGREES CAN BE EXPECTED
DURING THE AFTERNOON AND EARLY EVENING HOURS FROM SATURDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 200 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 15, 2:12 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
212 PM CDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     1 E MOUNTAIN LAKE       43.94N 94.91W
07/15/2011  M70 MPH          COTTONWOOD         MN   TRAINED SPOTTER

&&

JSHEEHAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:42 AM CDTExcessive Heat WarningFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more6 days

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.